Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 7, NWS Grand Rapids, MI

July 20, 20136 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jul 20, 2013, 3:22 AM EDT for 6 counties in Michigan. It took effect at Jul 20, 2013, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2013, 3:22 AM EDT (07:22 UTC)
In effect from
Jul 20, 2013, 11:00 AM EDT
Expired
Jul 20, 2013, 9:13 PM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WHUS43 KGRR 200722
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 AM EDT SAT JUL 20 2013


MIZ037-043-050-056-064-071-201530-
/O.NEW.KGRR.BH.S.0007.130720T1500Z-130721T0500Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
322 AM EDT SAT JUL 20 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS WHICH IS IN
EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED. 

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* OVERVIEW/POTENTIAL IMPACTS...NORTH NORTHWEST WINDS OF 10 TO 20
  MPH WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. BEACH
  GOERS NEED TO BE AWARE OF THE HIGH SWIM HAZARD RISK TODAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS. 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT... 

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
3 follow-up statements
947 
WHUS43 KGRR 201423
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EDT SAT JUL 20 2013

MIZ037-043-050-056-064-071-202230-
/O.CON.KGRR.BH.S.0007.130720T1500Z-130721T0500Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH...
NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK
1023 AM EDT SAT JUL 20 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE...ESPECIALLY THE
  NORTH BEACHES ALONG NORTH PIERS SUCH AS AT HOLLAND STATE PARK
  AND THE NORTH BEACH AT SOUTH HAVEN.

* OVERVIEW/POTENTIAL IMPACTS...NORTH NORTHWEST WINDS OF 15 TO 25 MPH
  WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. BEACH
  GOERS NEED TO BE AWARE OF THE HIGH SWIM HAZARD RISK TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
896 
WHUS43 KGRR 201950
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SAT JUL 20 2013

MIZ037-043-050-056-064-071-210400-
/O.CON.KGRR.BH.S.0007.000000T0000Z-130721T0500Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH...
NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK
350 PM EDT SAT JUL 20 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM EDT
SUNDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* RIP CURRENTS...POSSIBLE.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE...ESPECIALLY 
  THE NORTH BEACHES ALONG NORTH PIERS SUCH AS AT HOLLAND STATE 
  PARK AND THE NORTH BEACH AT SOUTH HAVEN. 

* OVERVIEW/POTENTIAL IMPACTS...NORTH NORTHWEST WINDS OF 15 TO 25 
  MPH WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. 
  BEACH GOERS NEED TO BE AWARE OF THE HIGH SWIM HAZARD RISK 
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$


WEATHER.GOV/GRR
045 
WHUS43 KGRR 210113
CFWGRR

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 PM EDT SAT JUL 20 2013

MIZ037-043-050-056-064-071-210215-
/O.CAN.KGRR.BH.S.0007.000000T0000Z-130721T0500Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA...
LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK...
SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK...
CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK...
PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK...
PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK...
KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH...
WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH...
NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK
913 PM EDT SAT JUL 20 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

WINDS AND WAVE HEIGHTS HAVE SUBSIDED SIGNIFICANTLY. THEREFORE THE
BEACH HAZARDS STATEMENT IS CANCELLED.

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 1:34 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 20, 1:34 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
134 AM EDT SAT JUL 20 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 356 PM EDT FRI JUL 19 2013

A COLD FRONT WILL PRESS THROUGH SOUTHWEST LOWER MICHIGAN TONIGHT
WHICH WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS THIS EVENING MAY BE SEVERE WITH DAMAGING WINDS AND TORRENTIAL
RAINS. THE SHOWERS AND STORMS WILL MOVE SOUTH INTO INDIANA AND OHIO
SATURDAY MORNING. A REFRESHING COOLER AND DRIER AIR MASS WILL SETTLE
INTO THE STATE FOR THE WEEKEND. HIGHS WILL BE CLOSER TO NORMALS FOR
THIS TIME OF YEAR WITH LOWER 80S ON SATURDAY AND AROUND 80 ON SUNDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 356 PM EDT FRI JUL 19 2013

STILL A COMPLEX CONVECTIVE EVOLUTION IN PLACE...WITH A PRE FRONTAL
CONVERGENCE ZONE RESULTING IN SCATTERED THUNDERSTORM DEVELOPMENT AT
THIS TIME FROM NEAR HOLLAND EAST TO IONIA. THESE STORMS WILL
CONTINUE TO DEVELOP AS MIXED LAYER CAPE VALUES ARE ON THE ORDER OF
2000 J/KG AT THIS TIME. TWO MAIN CORRIDORS OF INSTABILITY ARE IN
PLACE ONE POOLED NEAR THE FRONT OFF TO THE NORTH WHICH STRETCHES
FROM NORTHERN LAKE MICHIGAN INTO CENTRAL WISCONSIN. THE OTHER AREA
OF EVEN HIGHER INSTABILITY IS NOSED INTO SOUTH CENTRAL LOWER
MICHIGAN FROM GRR SOUTH AND EAST. THIS ZONE IS IN PLAY DUE TO THE
FACT THAT THE SOUTHWEST FLOW IS NOT OFF THE LAKE HERE.

DYNAMICS REMAIN A FACTOR AS THE MID LEVEL SHORTWAVE TROUGH EDGES IN
ALONG WITH AN ENTRANCE REGION TO A 250MB JET STREAK. REALLY ALL
INGREDIENTS ARE IN PLACE...MOISTURE...INSTABILITY AND LIFT. ENVISION
THE CURRENT LINE CONTINUING TO DEVELOP WITH SOME SEVERE WIND GUSTS
EMBEDDED. THE FRONT TO THE NORTH WILL BE THE WILD CARD BUT EXPECT TO
SEE A LINEAR LINE OF STORMS FORM ALONG IT AND PROGRESS SOUTH. THESE
STORMS MAY BE MOVING INTO CENTRAL LOWER MICHIGAN IN THE 7-9PM TIME
RANGE. SEVERE WEATHER WITH THESE IS POSSIBLE BUT THERE IS A SOLID
LAKE SHADOW OF WEAKER INSTABILITY THERE.

MAIN THREAT CONTINUES TO BE DAMAGING WINDS AS STRONG SYNOPTIC SCALE
FLOW IS IN PLACE IN THE 850-500MB LAYER.

COOLER AND DRIER AIR WILL BRING QUIET WEATHER SATURDAY INTO SUNDAY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 356 PM EDT FRI JUL 19 2013

COOLER PATTERN TO PERSIST WITH NEAR NORMAL TO SLIGHTLY BELOW NORMAL
TEMPERATURES LOOKING MORE LIKELY THROUGH NEXT WEEK. THIS MEANS HIGHS
IN THE UPPER 70S TO LOWER 80S WITH LOWS IN THE LOWER 60S. THERE WILL
BE SCATTERED CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY DURING
THE FIRST HALF OF NEXT WEEK...BUT OVERALL NO ORGANIZED SIGNIFICANT
WEATHER EXPECTED MONDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 135 AM EDT SAT JUL 20 2013

THE AREA OF THUNDERSTORMS CONTINUES MOVE OUT OF THE AREA AS IT IS
JUST AHEAD OF THE COLD FRONT THAT WILL ACROSS INTERSTATE 94 BY
09Z. THE STORMS SHOULD BE DONE AT ALL TAF SITES BY 06Z EXPECT FOR
JXN WHICH MAY SEE STORMS TILL 07Z. BEHIND THAT WINDS WILL BECOME
NORTH OR NORTHWEST AND STRATOCUMULUS CLOUDS WILL BRING VFR CIGS
UNTIL BTW 09Z AND 12Z. ALL TAF SITES SHOULD BE NEARLY CLEAR BY
14Z AND THAT SHOULD CONTINUE THROUGH THE EVENING.

&&

.MARINE...
ISSUED AT 356 PM EDT FRI JUL 19 2013

A COMPLEX MARINE SCENARIO IS IN PLACE WITH AN ONGOING HIGH WAVE
EVENT IN PROGRESS. WAVES OF 4 TO 7 FEET ARE COMMON PLACE IN THE
NEARSHORE AREA AT THIS TIME. THE WIND WILL DIMINISH TONIGHT AND THE
WAVES WILL DAMPEN OUT AS WELL...SUBSIDING BELOW SMALL CRAFT ADVISORY
CRITERIA AFTER MIDNIGHT. A HIGH SWIM HAZARD RISK WILL CONTINUE
THROUGH SUNSET.

THE COMPLICATING FACTOR IS IT APPEARS ANOTHER HIGH WAVE EVENT WILL
FOLLOW QUICKLY ON THE HEELS OF THIS ONE TOMORROW AFTERNOON IN THE
NORTHERLY FLOW BEHIND THE COLD FRONT. WILL HOLD OFF ON ISSUING A
BEACH HAZARDS STATEMENT AND SMALL CRAFT ADVISORY FOR SATURDAY INTO
SATURDAY NIGHT...LETTING THIS ONE END FIRST. A CLOSER LOOK WILL BE
TAKEN AT TOMORROWS EVENT BY THE MID SHIFT.

&&

.HYDROLOGY...
ISSUED AT 356 PM EDT FRI JUL 19 2013
LOCAL FLOODING POTENTIAL WILL CONTINUE UNTIL THE FRONT AND THEREFORE
STORM THREAT IS SOUTH OF THE AREA. BY SATURDAY MORNING THE FRONT
SHOULD BE SOUTH OF SOUTHWEST LOWER MICHIGAN. ANY STORMS THIS EVENING
AND TONIGHT GIVEN A VERY MOIST AIRMASS IN PLACE WILL BE CAPABLE OF
TORRENTIAL DOWNPOURS. LOCALIZED FLOODING IS VERY POSSIBLE IN AN AIR
MASS SUCH AS THIS. WIDESPREAD HEAVY AREAL RAINFALL IS NOT EXPECTED
HOWEVER. SO...A FLASH FLOOD TYPE THREAT WILL EXIST THIS EVENING AND
TONIGHT BUT WIDESPREAD RIVER ISSUES ARE NOT ANTICIPATED GIVEN THE
LOCAL NATURE OF THE HEAVY RAINS. A COOLER AND DRIER AIR MASS WILL
PUSH INTO THE AREA FOR SATURDAY AND SUNDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...MACZKO
AVIATION...WDM
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Jul 19, 12:51 PM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1251 PM EDT FRI JUL 19 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-200900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1251 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX WILL ONCE AGAIN CLIMB TO AROUND 100 DEGREES DURING
THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL RESULT IN AN
INCREASED RISK FOR HEAT EXHAUSTION OR HEAT STROKE.

A THREAT FOR SEVERE THUNDERSTORMS EXIST AREA WIDE THROUGH THIS
EVENING. THE MAIN TIME FRAME OF CONCERN WILL BE BETWEEN
3 PM AND 10 PM. DAMAGING WINDS AND TORRENTIAL RAINS WILL BE THE MAIN
THREATS. TO A LESSER EXTENT HAIL WILL BE POSSIBLE AND AN ISOLATED
TORNADO CANNOT BE RULED OUT. THE PRIMARY STORM MOTION WILL BE
QUICKLY OFF TO THE EAST AROUND 40 MPH.

TODAY WILL BE A WINDY DAY WITH GUSTS UP TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. SEVERE
WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

LMZ844>849-200900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1251 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS
EVENING. WIND GUSTS OVER 50 KNOTS...LARGE HAIL AND FREQUENT LIGHTNING
WILL BE THE MAIN RISKS.

A HIGH SWIM HAZARD RISK IS IN PLACE FOR OUR ENTIRE LAKESHORE THIS
AFTERNOON AND EVENING WITH LARGE WAVES AND DANGEROUS CURRENTS
EXPECTED.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. SEVERE
WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

MJS DUKE

In the hours before

Special weather statement, Jul 20, 12:41 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 AM EDT SAT JUL 20 2013

MIZ072>074-200615-
CALHOUN-JACKSON-KALAMAZOO-
1241 AM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEDFORD TO ATHENS...
MOVING EAST AT 40 MPH.

WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            TEKONSHA...           MARSHALL...
  SPRINGPORT...         ALBION...             CONCORD...
  GRASS LAKE...         BROOKLYN...           CERESCO...
  BATTLE CREEK.         BURLINGTON...         LEE TWP...
  BABCOCK...            HOMER...              PULASKI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8544 4242 8537 4242 8413 4207 8414
TIME...MOT...LOC 0441Z 264DEG 36KT 4239 8525 4201 8532

MJS
Local storm report, Jul 20, 12:54 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1254 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     TSTM WND DMG     2 SSE KALAMAZOO         42.26N 85.58W
07/19/2013                   KALAMAZOO          MI   PUBLIC

            NUMEROUS POWER LINES AND TREES BLOWN DOWN IN MILW0OD.

&&

BMARINO
Local storm report, Jul 20, 1:20 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     GERALD R FORD ARPT      42.89N 85.53W
07/19/2013  M54 MPH          KENT               MI   ASOS

            THIS WAS THE PEAK WIND GUST FOR THE DAY.

&&

WH
Local storm report, Jul 20, 1:36 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     4 SSE KALAMAZOO         42.24N 85.56W
07/19/2013  M59 MPH          KALAMAZOO          MI   ASOS

            THIS WAS THE PEAK WIND GUST FOR THE DAY.

&&

WH
Local storm report, Jul 20, 2:45 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND DMG     2 SSE KALAMAZOO         42.26N 85.58W
07/19/2013                   KALAMAZOO          MI   PUBLIC

            NUMEROUS POWER LINES AND TREES BLOWN DOWN IN MILW0OD.

1140 PM     TSTM WND DMG     2 W STANLEY CORNERS     42.22N 85.17W
07/19/2013                   CALHOUN            MI   911 CALL CENTER

            TREES AND POWER LINES DOWN CAUSING 389 CONSUMERS ENERGY
            CUSTOMRERS TO LOOSE POWER ACROSS LEROY TOWNSHIP.

1142 PM     TSTM WND GST     3 WSW BATTLE CREEK      42.31N 85.25W
07/19/2013  M45.00 MPH       CALHOUN            MI   ASOS

            THE WEST KELLOGG AIRPORT MEASURE A WIND GUST TO 45 MPH AS
            THE LINE OF THUNDERSTORMS MOVED THROUGH THE AREA.

&&
Local storm report, Jul 20, 2:54 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
254 AM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     WEST LEROY              42.22N 85.28W
07/19/2013                   CALHOUN            MI   BROADCAST MEDIA

            NUMEROUS TREES DOWN SOUTH OF INTERSTATE 94 IN LEROY
            TOWNSHIP...TIME ESTIMATED FROM RADAR

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:33 PM EDTSpecial Marine WarningGRR87 min
Jul 19, 10:08 PM EDTSpecial Marine WarningGRR97 min
Jul 19, 10:34 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more86 min
Jul 19, 10:45 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren60 min
Jul 19, 11:26 PM EDTSevere Thunderstorm WarningGRRCalhoun, Ingham, Jackson64 min
Jul 19, 11:37 PM EDTSevere Thunderstorm WarningGRRKalamazoo23 min
Jul 20, 12:41 AM EDTSpecial Weather StatementGRRCalhoun, Jackson94 min
Jul 20, 1:20 AM EDTSevere Thunderstorm WarningGRRJackson40 min
Jul 20, 1:27 AM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo12 hr
Jul 20, 10:19 AM EDTSmall Craft AdvisoryGRR11 hr

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.